MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CONSTELLATION VISION SYSTEM, ACCESSORY, FRAGMENTATION HAND PIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CONSTELLATION VISION SYSTEM, ACCESSORY, FRAGMENTATION HAND PIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750888
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a vitrectomy procedure an ophthalmic phacoemulsification handpiece tip was getting heated.Patient impact was not reported.
 
Additional Manufacturer Narrative
The fragmentation handpiece was not returned for evaluation.A fragmentation handpiece manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot/batch/serial number was performed.No similar complaints were reported for the product lot/batch/serial under investigation.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.The root cause cannot be determined conclusively.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate the manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION VISION SYSTEM, ACCESSORY, FRAGMENTATION HAND PIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14641512
Report Number2028159-2022-00733
Device Sequence Number5720329
Product Code HQC
UDI-Device Identifier00380657508884
UDI-Public00380657508884
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown